Alert archive / Mississippi / Flash Flood Warnings in 2011

Flash Flood Warning 81, NWS Jackson, MS

May 13, 2011Carroll County, Montgomery County, Mississippi

NWS Jackson, MS issued this flash flood warning at May 13, 2011, 2:08 PM CDT for Carroll County, Montgomery County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2011, 2:08 PM CDT (19:08 UTC)
Expired
May 13, 2011, 4:30 PM CDT
In force
2 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Carroll County, MS, Montgomery County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 145 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1232 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1232 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
494 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

827 
WGUS54 KJAN 131908
FFWJAN
MSC015-097-132030-
/O.NEW.KJAN.FF.W.0081.110513T1908Z-110513T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
208 PM CDT FRI MAY 13 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
  NORTHWESTERN MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI...

* UNTIL 330 PM CDT

* AT 207 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR DUCK HILL...OR 6 MILES
  NORTH OF WINONA. NEW STORMS WERE MOVING OVER THE SAME AREA. 
  ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO TO FOUR 
  INCHES...HAVE OCCURRED IN THE PAST TWO HOURS.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  JEFFERSON

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3363 9005 3367 8964 3349 8964 3350 9004

$$

WILKINSON
2 follow-up statements
673 
WGUS74 KJAN 132001
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
301 PM CDT FRI MAY 13 2011

MSC015-132010-
/O.CAN.KJAN.FF.W.0081.000000T0000Z-110513T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL MS-
301 PM CDT FRI MAY 13 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN CARROLL
COUNTY...

LAT...LON 3356 8972 3363 8979 3367 8964 3354 8964

$$

MSC097-132030-
/O.CON.KJAN.FF.W.0081.000000T0000Z-110513T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY MS-
301 PM CDT FRI MAY 13 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR
NORTHWESTERN MONTGOMERY COUNTY...

AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR DUCK HILL...OR 10
MILES NORTH OF WINONA. THE STORMS WERE MOVING NORTHEAST AROUND 20 
MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO TO FOUR 
INCHES...HAVE OCCURRED IN THE PAST TWO HOURS.

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR. WITH AN ADDITIONAL ONE INCH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3356 8972 3363 8979 3367 8964 3354 8964

$$
791 
WGUS54 KJAN 132025
FFWJAN
MSC097-132130-
/O.EXT.KJAN.FF.W.0081.000000T0000Z-110513T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
325 PM CDT FRI MAY 13 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI...

* UNTIL 430 PM CDT

* AT 325 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN 7 MILES SOUTHWEST OF DUCK
  HILL...OR NEAR WINONA...MOVING NORTHEAST AT 20 MPH. ESTIMATED RADAR
  RAINFALL AMOUNTS...ON THE ORDER OF TWO TO FOUR INCHES...HAVE       
  OCCURRED IN THE PAST TWO HOURS IN THE WARNED AREA.

* THE STORM PRODUCING THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL
  OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY.

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR WITH AN ADDITIONAL ONE INCH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3356 8972 3363 8979 3367 8964 3354 8964

$$

BYB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 13, 11:40 AM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, May 13, 11:40 AM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1140 AM CDT FRI MAY 13 2011

.UPDATE...WATER VAPOR IMAGERY/RUC ANALYSIS SHOWS THE CLOSED LOW
MOVING INTO WESTERN MISSOURI. PLENTY OF DRY AIR ALOFT WAS NOTED
WRAPPING AROUND THE LOW AND INTO THE WESTERN HALF OF OUR CWA. THIS
DRYING WAS IN THE WAKE OF A WAVE THAT HELPED PRODUCE MORNING
CONVECTION ACROSS THE NORTHERN PORTIONS OF OUR AREA. PLENTY OF
SUNSHINE HAS BROKEN OUT IN THE WEST ALLOWING FOR A TEMPERATURES TO
WARM FASTER THAN EXPECTED. IN THE NORTHEAST WHERE THICK CLOUD COVER
AND RAIN LINGERED...TEMPERATURES WERE RUNNING COOLER AND WILL TAKE
UNTIL THIS AFTERNOON TO RECOVER. THE UPPER LOW WILL CONTINUE
TRACKING EAST THIS AFTERNOON RESULTING IN CONTINUED HEIGHT FALLS AND
COOLER TEMPS ALOFT MOVING OVER OUR CWA AND SUPPORT AN APPROACHING
COLD FRONT. SURFACE ANALYSIS SHOWED THE COLD FRONT FROM CENTRAL
ARKANSAS AND BACK ACROSS NORTHWEST LOUISIANA. CONVECTION IS EXPECTED
TO REDEVELOP ACROSS MUCH OF THE AREA THIS AFTERNOON AND EVENING AS
THE COLD FRONT MOVES INTO THE AREA. THERE IS STILL EXPECTED TO BE
ENOUGH MOISTURE AND INSTABILITY ACROSS THE AREA TO SUPPORT A FEW
STRONG TO SEVERE THUNDERSTORMS. THE PRIMARY RISK WITH ANY STORM WILL
BE QUARTER SIZE HAIL. WIND GUSTS TO 60 MPH WILL ALSO BE POSSIBLE.
ANY STORM TRACKING ACROSS THE MISSISSIPPI RIVER AND BACK WATER AREAS
THAT ARE IN FLOOD WILL ALSO RAISE THE CONCERN FOR FLASH FLOODING.
THE FLASH FLOOD WATCH REMAINS IN EFFECT FOR THOSE AREAS. /22/

&&
.AVIATION...ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE
ACROSS THE AREA THROUGH THE EVENING HOURS. THUNDERSTORMS WITH HEAVY
DOWNPOURS CAN BE EXPECTED BRINGING WITH IT BRIEF MVFR/IFR
CONDITIONS. THE BOUNDARY WILL MOVE INTO THE DELTA THIS EVENING AND
THROUGH THE REMAINDER OF THE AREA THROUGH THE EVENING INTO THE EARLY
OVERNIGHT HOURS. THE WINDS WILL SWING AROUND TO THE NW BEHIND THE
FRONT. THERE MAY BE SOME PATCHY FOG AROUND MEI/HBG DURING THE EARLY
MORNING HOURS ON SATURDAY./15/

&&

.PREV DISCUSSION... /ISSUED 424 AM CDT FRI MAY 13 2011/

SHORT TERM...TODAY THROUGH SATURDAY NIGHT. MODELS DO NOT HAVE A
GOOD HANDLE ON THE DAY...TRIED TO USE A BLEND FOR THE FORECAST.
LOOKS LIKE THERE COULD BE TWO ROUNDS OF RAIN...NOT CONFIDENT IN THE
AMOUNTS. SHOWERS AND THUNDERSTORMS HAVE BEEN GOING AHEAD OF THE COLD
FRONT FOR THE PAST FEW HOURS. ACTIVITY HAS BEEN LIMITED TO THE
NORTHWEST PORTIONS OF THE AREA. HOWEVER...CLOUDS WERE THICKENING TO
THE SOUTH AND WEST...WITH A FEW WEAK ECHOES APPEARING. RAIN CHANCES
WERE LIKELY IN THE WEST THROUGH 12Z...SO MAINTAINED THE HIGHER
VALUES. MAY ADD A PRE-FIRST PERIOD. AFTER 12Z...GUIDANCE BACKS OFF
ON THE RAIN. USED A BLEND OF THE MET/MAV FOR POPS AND HELD ON TO
VALUES FROM THE PREVIOUS FORECAST IN A FEW INSTANCES. A LINE OF
SHOWERS AND THUNDERSTORMS WAS STARTING FORM...WITH SOUTHWESTERLY
WINDS DEVELOPING ACROSS THE AREA. FOR A LITTLE WHILE...THE AREA
SEEMED CUT OFF FROM THE MOISTURE...WITH THE DISTURBANCE MOVING
ACROSS THE NORTHERN GULF. WILL CONTINUE TO WATCH THE RAINFALL
AMOUNTS WITH MOST OF THE RAIN FALLING NEAR OR OVER THE RIVER. THE
FLASH FLOOD WATCH WILL REMAIN IN EFFECT UNTIL THIS EVENING.

THE NEW RUNS HAVE COME IN SHOWING A LITTLE LESS ACTIVITY THAN
BEFORE. THE 00Z RUNS SHOW A LINE OF CONVECTION WELL AHEAD OF THE
BOUNDARY AND A SECOND LINE OF CONVECTION DEVELOPING WITH THE LINE.
THE FIRST ROUND WILL CONTINUE TO TRACK EAST ACROSS THE CWA THROUGH
THE AFTERNOON. STILL ANTICIPATING MORE WIDESPREAD ACTIVITY WITH
AFTERNOON HEATING...SO KEPT LIKELY POPS EVEN THOUGH NEW GUIDANCE WAS
LOWER. THE MODELS HAVE THE BOUNDARY MOVING IN THIS AFTERNOON WITH
RAIN LINGERING IN THE EAST UNTIL AFTER MIDNIGHT. ADDED A FEW MORE
WEATHER SEGMENTS TO TRY A GIVE A ROUGH TIMING ON THE RAIN. LOOKING
FOR MOST OF THE RAIN TO BE DONE THIS BY LATE EVENING. HEAVY
DOWNPOURS ARE LIKELY TODAY. ALTHOUGH...PW VALUES WERE NOT GREAT ON
THE 00Z SOUNDING...LOW LEVEL MOISTURE REMAINS IN PLACE. MODEL
SOUNDINGS SHOW MOISTURE AND INSTABILITY INCREASING THIS AFTERNOON.
WILL CONTINUE STRONG TO SEVERE WORDING IN THE HWO...BUT WILL ADJUST
THE WORDING TO INCLUDE THIS AFTERNOON AND EVENING. SHEAR WAS LIMITED
WITH VERY LITTLE LOW LEVEL SHEAR AND AROUND 35KTS OF 0-6KM SHEAR.
WILL CONTINUE TO MENTION WIND AND HAIL.

WITH THE BOUNDARY BEING DELAYED TO THE AFTERNOON THE WARMER VALUES
WERE GOOD FOR TODAY. MOST LOCATIONS SHOULD REACH THE MID TO UPPER
80S TODAY. OTHER THAN CLOUDY SKIES...SATURDAY SHOULD BE OK. IT WILL
BE COOLER...MAINLY IN THE MID AND UPPER 70S. 850 TEMPS/CLIMO SUGGEST
IT MAY BE A LITTLE WARMER FOR HIGHS AND LOWS...WENT WITH GUIDANCE.

LONG TERM (SUNDAY AFTERNOON THROUGH FRIDAY) COMFORTABLE TEMPERATURES
AND MOSTLY DRY CONDITIONS WILL PREVAIL THROUGH MUCH OF THE
EXTENDED PERIOD WITH PERIODS OF CLOUDS PIVOTING ACROSS THE REGION
FROM THE NORTHWEST.

PREDOMINATE NORTHWEST FLOW WILL BE THE NAME OF THE GAME THROUGH THE
EXTENDED PERIOD AS A LARGE...VERTICALLY-DEEP CUT-OFF LOW WILL EXIST
ACROSS THE OHIO RIVER VALLY ON LATE THIS WEEKEND THROUGH MUCH OF
NEXT WEEK BEFORE FINALLY LIFTING OUT OF THE EASTERN CONUS BY
THURSDAY-FRIDAY. A SERIES OF PIVOTING MID- TO UPPER-LVL SHORTWAVES
WILL DROP DOWN ON THE BACK SIDE OF LARGER CLOSED LOW THROUGH THE
WEEK THAT WILL BRING PERIODS OF COLD ADVECTION STRATOCUMULUS CLOUDS
AS WELL AS SOME MID TO HIGH CLOUDS.  THESE CLOUDS WILL PLAY IN
IMPORTANT ROLE IN TEMPERATURES OVER THE EXTENDED PERIOD.

FOR SUNDAY...A COLD-CORE /-22 C AT H5/ CUT-OFF LOW WILL BE LOCATED
ACROSS THE CENTRAL OHIO RIVER VALLEY AS A VORTICITY LOBE ROTATES
DOWN ACROSS THE MID-MISSISSIPPI VALLEY BUT MAINLY STAYS NORTH OF THE
REGION. WITH THE ADDITIONAL LIFT AND MID-LEVEL LAPSE
RATES...COLD-ADVECTION STRATOCUMULUS WILL PIVOT AROUND THE LOW AND
INFILTRATE NORTHERN AND EASTERN AREAS THE MOST. HOWEVER...GIVEN
PWATS OF 0.5-0.7IN AND LITTLE TO NO LOW-LEVEL CONVERGENCE...LIGHT
RAIN SHOWERS COULD BE POSSIBLE WITH LITTLE ACCUMULATION EXPECTED.
WITH H85 TEMPS COOLING TO 8-9 DEGREES C...CLOUD COVER...AND WEAK
CAA...SURFACE TEMPERATURES LOOK TO ONLY REACH LOW TO MID 70S SUNDAY
AFTERNOON. ENDED UP CUTTING A COUPLE OF DEGREES OF MAV GUIDANCE AND
REDUCED POPS FOR LATE SUNDAY AND EARLY MONDAY TIME FRAME.

BY MONDAY...STRONGER CAA TAKES PLACE WITH H85 TEMPS DROPPING DOWN
BETWEEN 2 TO 4 DEGREES UNDER STRONGER NORTH LOW-LVL FLOW AS ANOTHER
MID-LEVEL WAVE ROTATES ACROSS THE MID-MISSISSIPPI VALLEY. WITH SOME
AREAS RECEIVING LIMITED INSOLATION GIVEN CONTINUED STRATOCUMULUS
DECK...SOME LOCATIONS MAY NOT MAKE IT OUT OF THE 70S EXCEPT FOR SOME
SOUTHERN LOCATIONS ACROSS THE 84 CORRIDOR. HIGHS MONDAY WILL BE SOME
10 DEGREES BELOW NORMALS FOR THIS TIME OF YEAR. LOW TEMPERATURES
INTO TUESDAY MORNING COULD FALL INTO THE UPPER 40S ACROSS
NORTHERN AND EASTERN AREAS AS CLOUDS BEGIN TO EXIT THE REGION.

TUESDAY THROUGH FRIDAY...MODEL SOLUTIONS BEGIN TO DIVERGE BUT SHOW
ENOUGH AGREEMENT/CONTINUITY THAT SURFACE HIGH PRESSURE APPEARS TO
NOSE IN ACROSS THE SOUTH-CENTRAL PLAINS AND THE SOUTHEAST.
TEMPERATURES WILL BE QUITE COMFORTABLE WITH HIGHS GENERALLY IN THE
MID TO UPPER 70S AND LOWS IN THE MID 50S AFTER REDUCING MEX GUIDANCE
AND USING LOW END MENMOS VALUES GIVEN DEWPOINTS IN THE LOW TO MID
40S. THE SURFACE HIGH PRESSURE WILL LEAD TO A SLOWLY MODIFYING AND
WARMING AIRMASS TOWARDS THE END OF THE WEEK. RETURN FLOW COULD
HAPPEN AS EARLY AS THURSDAY WITH DEWPOINTS CLIMBING BACK UP IN TO
THE LOW 60S ACROSS SOUTHWESTERN AREAS OF THE CWA. BY THE END OF THE
WEEK(FRIDAY)...THE OPS GFS IS MUCH MORE PROGRESSIVE THAN THE ECMWF
IN RESOLVING A POTENT SHORTWAVE ACROSS THE DESERT SOUTHWEST INTO THE
SOUTHERN PLAINS THAT ALLOWS FOR SURFACE CYCLOGENESIS AND POTENTIALLY
THE NEXT BIG CHANCE OF RAIN AND THUNDERSTORMS INTO NEXT WEEKEND. ON
THE FLIP SIDE...THE ECMWF IS DEPICTING THE POTENT MID-LVL TROUGHING
MUCH FARTHER WEST ACROSS THE GREAT BASIN GIVEN THAT IT HAS RESOLVED
THE EASTERN CONUS CUT-OFF LOW FARTHER SOUTH AND SLIGHTLY
DEEPER...THUS POSSIBLY CREATING MORE MID- TO UPPER-LVL BLOCKING
AND THUS NOT AS PROGRESSIVE AS OPS GFS. HAVE OPTED TO PLAY THE
MIDDLE ROAD AT THIS STAGE AND REDUCED MEX POPS FOR FRIDAY GIVEN GFS
BIASED NATURE OF BEING TOO PROGRESSIVE./ALLEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       85  56  75  52 /  68  46   8   7
MERIDIAN      84  59  78  53 /  64  61  10   9
VICKSBURG     85  56  76  49 /  62  25   6   6
HATTIESBURG   86  61  81  55 /  66  61   8   3
NATCHEZ       86  57  76  51 /  67  34   3   2
GREENVILLE    85  57  74  49 /  45  19   9   8
GREENWOOD     84  56  74  48 /  58  31  13   8

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR
MSZ018-034>036-     040>042-047-053.

LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR
LAZ009-016-025-     026.

AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ARZ075.

&&

22/15/07/ALLEN
Hazardous weather outlook, May 13, 7:20 AM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
720 AM CDT FRI MAY 13 2011

MSZ026>033-037>039-043>046-048>066-072>074-141230-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
ATTALA-WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-
RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
720 AM CDT FRI MAY 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE THROUGH THE AREA THIS AFTERNOON AND EVENING.
AS THE BOUNDARY PASSES THROUGH THE MOIST AND UNSTABLE ATMOSPHERE...A
FEW STRONG TO SEVERE STORMS MAY DEVELOP ACROSS THE REGION. THE
BOUNDARY WILL BE MOVING INTO THE AREA...GENERALLY ALONG AND EAST OF
INTERSTATE 55 DURING PEAK HEATING. QUARTER SIZED HAIL AND WIND GUSTS
TO 60 MPH WILL BE POSSIBLE.

BRIEF DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS AND IN OTHER
LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED THROUGH THIS AFTERNOON AND EVENING.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>036-
040>042-047-141230-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-
YAZOO-WARREN-
720 AM CDT FRI MAY 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE THROUGH THE AREA THIS AFTERNOON AND EVENING.
AS THE BOUNDARY PASSES THROUGH THE MOIST AND UNSTABLE ATMOSPHERE...A
FEW STRONG TO SEVERE STORMS MAY DEVELOP ACROSS THE REGION. QUARTER
SIZED HAIL AND WIND GUSTS TO 60 MPH WILL BE POSSIBLE.

A FLASH FLOOD WATCH IS EFFECT FOR THE WESTERN PORTIONS OF THE
ARKLAMISS. RECORD FLOODING ON THE MISSISSIPPI RIVER WILL KEEP MAJOR
TRIBUTARIES FROM DRAINING. PERIODS OF HEAVY RAINFALL THIS AFTERNOON
AND EVENING COULD LEAD TO FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED THIS AFTERNOON.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

7

In the hours before

Special weather statement, May 13, 8:15 AM CDT, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
815 AM CDT FRI MAY 13 2011

MSZ030-031-131400-
CLAY MS-LOWNDES MS-
815 AM CDT FRI MAY 13 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 5 MILES SOUTHWEST OF COLUMBUS AT 814 AM CDT...MOVING
NORTHEAST AT 45 MPH. THE STORM WILL CONTINUE TO MOVE NORTHEAST
ACROSS RURAL LOWNDES COUNTY.

VERY HEAVY RAIN IS LIKELY WITH THIS STORM. PONDING OF WATER CAN BE
EXPECTED ON ROADWAYS AND IN OTHER LOW LYING AREAS.

PEOPLE IN LOWNDES AND SOUTHEASTERN CLAY COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

LAT...LON 3363 8826 3357 8826 3357 8827 3344 8828
      3333 8851 3353 8865 3375 8827 3375 8825
      3374 8824 3370 8824
TIME...MOT...LOC 1314Z 235DEG 40KT 3348 8842

7
Special weather statement, May 13, 11:31 AM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1131 AM CDT FRI MAY 13 2011

MSZ073-074-131730-
FORREST MS-LAMAR MS-
1131 AM CDT FRI MAY 13 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 30 MPH
WINDS WAS LOCATED OVER PURVIS AT 1131 AM CDT...MOVING NORTHEAST AT
25 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN EASTERN LAMAR AND FORREST COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

LAT...LON 3103 8950 3118 8955 3143 8943 3143 8916
      3101 8914
TIME...MOT...LOC 1631Z 222DEG 20KT 3119 8939

DHB
Special weather statement, May 13, 11:39 AM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1139 AM CDT FRI MAY 13 2011

MSZ064-065-131740-
COVINGTON MS-JEFFERSON DAVIS MS-
1139 AM CDT FRI MAY 13 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
GUSTY WINDS AROUND 40 WINDS WAS LOCATED 3 MILES SOUTH OF CARSON AT
1139 AM CDT...MOVING EAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN JEFFERSON DAVIS AND SOUTHERN COVINGTON COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3156 8991 3171 8949 3145 8941 3143 8954
      3144 8982 3140 8982 3139 8986
TIME...MOT...LOC 1639Z 255DEG 10KT 3150 8978

19
Special weather statement, May 13, 12:25 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1225 PM CDT FRI MAY 13 2011

MSZ043-048-131825-
HINDS MS-MADISON MS-
1225 PM CDT FRI MAY 13 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
30 TO 40 MPH WINDS WAS LOCATED 5 MILES WEST OF FLORA AT 1225 PM
CDT...MOVING EAST AT 15 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHWESTERN MADISON AND NORTH CENTRAL HINDS COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3259 9044 3258 9039 3262 9032 3266 9028
      3267 9019 3270 9014 3269 9013 3274 9003
      3251 8995 3247 9002 3242 9046 3253 9050
TIME...MOT...LOC 1725Z 255DEG 13KT 3253 9038

DHB
Special weather statement, May 13, 12:58 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1258 PM CDT FRI MAY 13 2011

MSZ026>028-131900-
GRENADA MS-CARROLL MS-MONTGOMERY MS-
1258 PM CDT FRI MAY 13 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
30 TO 40 MPH WINDS WAS LOCATED 3 MILES NORTH OF NORTH CARROLLTON AT
1258 PM CDT...MOVING NORTHEAST AT 15 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHERN MONTGOMERY...NORTH CENTRAL CARROLL AND EASTERN
GRENADA COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3376 8949 3361 8950 3345 8993 3360 9004
      3387 8960
TIME...MOT...LOC 1758Z 245DEG 13KT 3357 8989

DHB
Special weather statement, May 13, 1:27 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
127 PM CDT FRI MAY 13 2011

MSZ044-045-050-051-131855-
NEWTON MS-SCOTT MS-LEAKE MS-NESHOBA MS-
127 PM CDT FRI MAY 13 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
30 TO 40 MPH WINDS WAS LOCATED 4 MILES NORTHWEST OF HARPERVILLE AT
127 PM CDT...MOVING EAST AT 20 MPH.

PEOPLE IN SOUTHWESTERN NESHOBA...SOUTHEASTERN LEAKE...NORTHEASTERN
SCOTT AND NORTHWESTERN NEWTON COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3266 8916 3247 8915 3243 8960 3261 8963
TIME...MOT...LOC 1827Z 262DEG 18KT 3254 8950

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 3:25 AM CDTSevere Thunderstorm WarningJANBolivar, Washington36 min
May 13, 4:24 AM CDTSpecial Weather StatementJANBolivar31 min
May 13, 4:44 AM CDTSpecial Weather StatementJANSunflower31 min
May 13, 5:21 AM CDTSpecial Weather StatementJANSunflower29 min
May 13, 5:44 AM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore, Sunflower46 min
May 13, 6:35 AM CDTSpecial Weather StatementJANSunflower45 min
May 13, 7:47 AM CDTSpecial Weather StatementJANLowndes58 min
May 13, 7:56 AM CDTSpecial Weather StatementJANLowndes29 min
May 13, 8:15 AM CDTSpecial Weather StatementJANLowndes45 min
May 13, 11:16 AM CDTFlash Flood WarningJANWarren119 min
May 13, 11:31 AM CDTSpecial Weather StatementJANForrest, Lamar59 min
May 13, 11:39 AM CDTSpecial Weather StatementJANCovington, Jefferson Davis61 min
May 13, 12:25 PM CDTSpecial Weather StatementJANMadison60 min
May 13, 12:58 PM CDTSpecial Weather StatementJANGrenada62 min
May 13, 1:27 PM CDTSpecial Weather StatementJANScott28 min
May 13, 2:30 PM CDTSpecial Weather StatementJANJefferson Davis, Lawrence, Marion45 min
May 13, 2:41 PM CDTSpecial Weather StatementJANMontgomery44 min
May 13, 2:45 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Holmes, Montgomery45 min
May 13, 2:48 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery42 min
May 13, 3:12 PM CDTSpecial Weather StatementJANForrest, Lamar43 min
May 13, 3:15 PM CDTSpecial Weather StatementJANCovington, Jones45 min
May 13, 3:37 PM CDTSpecial Weather StatementJANChoctaw, Montgomery, Webster43 min
May 13, 3:37 PM CDTSevere Thunderstorm WarningJANJones53 min
May 13, 3:46 PM CDTSevere Thunderstorm WarningJANChoctaw, Webster33 min
May 13, 4:46 PM CDTSpecial Weather StatementJANJasper39 min
May 13, 5:06 PM CDTAreal Flood WarningJANIssaquena, Warren48 hr
May 13, 5:14 PM CDTSpecial Weather StatementJANNewton46 min
May 13, 5:26 PM CDTSpecial Weather StatementJANNeshoba29 min
May 13, 5:29 PM CDTSpecial Weather StatementJANMontgomery41 min
May 13, 5:30 PM CDTSpecial Weather StatementJANNewton40 min
May 13, 5:42 PM CDTSevere Thunderstorm WarningJANNeshoba, Newton46 min
May 13, 6:03 PM CDTFlash Flood WarningJANMontgomery, Webster117 min
May 13, 6:25 PM CDTSpecial Weather StatementJANScott30 min
May 13, 6:45 PM CDTSevere Thunderstorm WarningJANChoctaw, Montgomery, Webster41 min
May 13, 6:55 PM CDTTornado WarningJANChoctaw, Webster20 min

Nearby

Flash Flood Warnings in Mississippi, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.